Hail, Dundy
- When
- May 27, 3:05 PM MST
- Where
- Dundy County, 20 mi N of Parks
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.339, -101.720
Thunderstorms produced quarter size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms produced quarter size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 27, 1:00 PM MST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT SUN MAY 27 2007 .SHORT TERM... (TONIGHT - WEDNESDAY) FORECAST PROBLEM CONTINUES TO BE POPS. SHORTWAVE RIDGE WILL CROSS THE AREA TONIGHT...BUT HEIGHT FALLS BEGIN TOMORROW AS NEXT STRONG SHORTWAVE TROUGH EMERGES OUT OF THE NORTHERN ROCKIES. ANOTHER SHORTWAVE WILL ROUND THE BASE OF THE MAIN TROUGH AXIS TUESDAY AND TUESDAY NIGHT. SO A MENTION OF THUNDERSTORMS WILL BE IN THE FORECAST THROUGH TUESDAY NIGHT. RIDGE WILL BUILD FROM THE WEST ON WEDNESDAY WITH DRY WEATHER EXPECTED. WARM FRONT SHOULD LIFT OUT OF THE FAR NORTHEASTERN CWA BY 00Z TONIGHT. CONVECTIVE INITIATION HAS ALREADY OCCURRED AT 18Z IN WESTERN YUMA COUNTY. STORMS WILL SLOWLY MOVE OUT OF COLORADO INTO A MOIST AND UNSTABLE AIR MASS THIS AFTERNOON AND EVENING IN FAR NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. 0-6KM WIND SHEAR APPEARS TO BE THE PRIMARY LIMITING FACTOR FOR CONVECTIVE MODE AT 20-25KTS. NONETHELESS...A WELL ORGANIZED STORM OR TWO WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING...BEFORE WEAKENING OCCURS WITH LOSS OF DAYTIME HEATING. WILL MONITOR LAST MINUTE RADAR TRENDS FOR POPS. RUC PAINTING AREAS OF FOG OVERNIGHT TONIGHT...AND COULD BE LOCALLY DENSE AROUND SUNRISE. MONDAY...HEIGHT FALLS WILL OVERSPREAD THE AREA LATE IN THE DAY FROM THE NORTHWEST. BEST CHANCES FOR AFTERNOON CONVECTION WILL BE IN NORTHEAST COLORADO. SURFACE DIVERGENCE FIELDS SIMILAR TO TODAY FOR FAVORED INITIATION AREA...PERHAPS A BIT FURTHER WEST NEAR AKRON OR FORT MORGAN. STORM MOTIONS WILL ONCE AGAIN TAKE THEM SLOWLY EASTWARD IN THE EARLY EVENING...BEFORE DISSIPATION WITH LOSS OF HEATING. COLD FRONT WILL FOLLOW LATE MONDAY NIGHT. EARLY MORNING TIMING DOES NOT BODE WELL FOR PRECIPITATION. TUESDAY...THIS DAY REMAINS THE MOST DIFFICULT OF THE PERIOD. GFS AGGRESSIVELY DEVELOPING PRECIPITATION IN POST FRONTAL UPSLOPE ENVIRONMENT AS SECONDARY SHORTWAVE MOVES ACROSS THE AREA. ON THE OTHER HAND..THE NAM IS DRY. NOT COMFORTABLE WITH EITHER MODEL SOLUTION AT THIS POINT AND WILL GO MIDDLE OF THE ROAD WITH POPS. TEMPERATURES WILL COOL SIGNIFICANTLY. WEDNESDAY...DRY AND PLEASANT DAY IN STORE AS UPPER RIDGING SLOWLY BEGINS TO REBUILD FROM THE WEST. TEMPERATURES SHOULD BE SLIGHTLY BELOW NORMAL. /JDK .LONG TERM... (THURSDAY - SUNDAY) THIS PERIOD WILL BE DOMINATED BY A HIGH AMPLITUDE UPPER RIDGE CENTERED JUST WEST OF THE ROCKIES. THE RIDGE WILL BLOCK ANY SHORTWAVE ENERGY FROM REACHING THE HIGH PLAINS...SO FORECAST WILL BE DRY. GFS/ECMWF IN FAIRLY GOOD AGREEMENT WITH 850MB TEMPERATURES...SLOWLY RISING THROUGH THE LOWER AND MIDDLE 20S CELSIUS. SOME LOCATIONS WILL BE APPROACHING THE 90 DEGREE MARK BY NEXT WEEKEND...WHICH IS AROUND 10 DEGREES ABOVE NORMAL FOR EARLY JUNE. /JDK && .AVIATION...ISOLTD -TSRA WILL EXPAND IN COVERAGE THROUGH THE REMAINDER OF THE DAY AND SHOULD BE IN THE VICINITY OF KGLD TO WARRANT A MENTION. NOT AS CONFIDENT AT KMCK EARLY BUT STEERING WINDS OF 10 MPH TO THE EAST/NORTHEAST WOULD PUSH THEM TOWARD KMCK LATER THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. STRATUS AND FOG WILL RETURN TO THE AREA AROUND OR SHORTLY AFTER MIDNIGHT AS BOUNDARY LAYER SATURATES ON SOUTHEASTERLY SURFACE WINDS. HAVE LOWERED CIGS INTO THE 500 FOOT RANGE AS A START BUT WOULDNT BE SURPRISED FOR THEM TO GO LOWER. WILL DEFER MENTION OF FOG TO LATER SHIFTS AS ITS TOO EARLY RIGHT NOW TO TRY AND FORECAST WHERE/WHEN AND HOW LOW TO GO ON VISIBILITIES SHOULD IT DEVELOP. EXPECT THE LOW CIGS TO DISSIPATE WITHIN A FEW HOURS AFTER SUNRISE WITH SOUTHEAST WINDS INCREASING ONCE AGAIN DURING THE 15Z-18Z TIME FRAME. /DDT && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1035 AM MDT SUN MAY 27 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1035 AM MDT SUN MAY 27 2007 /1135 AM CDT SUN MAY 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG A TROUGH OF LOW PRESSURE...GENERALLY WEST OF A LINE EXTENDING FROM MCCOOK NEBRASKA THROUGH GOODLAND AND TRIBUNE KANSAS. FAVORABLE WIND SHEAR...ALTHOUGH A BIT WEAK...WILL SUPPORT LARGE HAIL AND DAMAGING WINDS FROM ANY STORM THAT DEVELOPS. THE SHEAR INCREASES NORTH OF INTERSTATE 70. A TORNADO CANNOT BE RULED OUT GIVEN THE FAVORABLE SHEAR. THIS IS ESPECIALLY TRUE GENERALLY ALONG AND NORTH OF HIGHWAY 36 WHERE BETTER LOW LEVEL MOISTURE...BETTER SHEAR AND GREATER INSTABILITY EXISTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. AT THIS TIME THE MAIN THREAT IS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM MDT (2 PM CDT) THIS AFTERNOON AND EVENING. DDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 134 PM MDT SUN MAY 27 2007 COZ090-272030- YUMA COUNTY- 134 PM MDT SUN MAY 27 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 131 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF WAUNETA...AND MOVING EAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 255 AND 269. THEDE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 228 PM MDT SUN MAY 27 2007 COZ090-272130- YUMA COUNTY- 228 PM MDT SUN MAY 27 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF ABARR...AND MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THEDE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
243 PM MDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 6 N JOES 39.74N 102.68W
05/27/2007 E0.75 INCH YUMA CO PUBLIC
&&
JDKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
253 PM MDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL 3 N JOES 39.69N 102.68W
05/27/2007 E0.75 INCH YUMA CO PUBLIC
&&
JDKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
307 PM MDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 8 NW WRAY 40.16N 102.33W
05/27/2007 E0.75 INCH YUMA CO TRAINED SPOTTER
&&
KJAMESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
335 PM MDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 3 N ALVIN 40.35N 102.08W
05/27/2007 E0.75 INCH YUMA CO PUBLIC
&&
KJAMESThe Goodland radar (KGLD), 108 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28286.